Does Daratumumab Cause Hair Loss

Daratumumab, a medication used in the treatment of multiple myeloma, does not typically cause hair loss as a side effect.

Daratumumab is a monoclonal antibody that targets the CD38 protein on the surface of myeloma cells. By binding to CD38, daratumumab helps the immune system recognize and attack myeloma cells.

Hair loss, also known as alopecia, is a common side effect of many chemotherapy drugs, which work by killing rapidly dividing cells, including hair cells. However, daratumumab does not work by killing cells, so it does not typically cause hair loss.

In clinical trials of daratumumab, hair loss was reported in less than 1% of patients. This suggests that hair loss is a very rare side effect of daratumumab.

If you are concerned about hair loss as a side effect of daratumumab, you should talk to your doctor. They can provide you with more information about the risks and benefits of daratumumab and other treatment options for multiple myeloma.